Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 679, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2016, 4:22 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 4:22 PM CDT (21:22 UTC)
- Expired
- Jul 25, 2016, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 159 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WUUS54 KOUN 252122
SVROUN
OKC005-013-252145-
/O.NEW.KOUN.SV.W.0679.160725T2122Z-160725T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHWESTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 445 PM CDT
* AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CANEY...MOVING SOUTHWEST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CADDO...CANEY...KENEFIC AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3419 9605 3403 9626 3421 9641 3422 9641
3430 9616
TIME...MOT...LOC 2122Z 054DEG 11KT 3421 9616
HAIL...1.00IN
WIND...<50MPH
$$
WR1 follow-up statement
391
WWUS54 KOUN 252136
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT MON JUL 25 2016
OKC005-013-252145-
/O.CON.KOUN.SV.W.0679.000000T0000Z-160725T2145Z/
BRYAN OK-ATOKA OK-
436 PM CDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTH CENTRAL BRYAN AND SOUTHWESTERN ATOKA COUNTIES...
AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANEY...MOVING
SOUTHWEST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CADDO...CANEY...KENEFIC AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3421 9607 3403 9626 3421 9641 3422 9641
3428 9617 3422 9608
TIME...MOT...LOC 2135Z 054DEG 11KT 3419 9620
HAIL...1.00IN
WIND...<50MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:21 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 25, 3:21 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Norman OK 321 PM CDT MON JUL 25 2016 .DISCUSSION... The weather pattern will be continue to be characterized over the next few days with the upper ridge in the west and a relatively longwave weak trough across the Great Lakes region into the mid Mississippi valley. Shortwaves moving southeast in the flow to our north and northeast may not directly affect us, but with surface boundaries in the neighborhood and the lack of the strong ridge over the Plains, we will keep chances of storms in the forecast for the next few days. The longer range forecasts from the medium range models suggest that the upper ridge will build back toward the Plains next weekend, and the GFS suggests we could get back to hot weather. However, ECMWF is not quite as aggressive with the warming, but we will watch the trends over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 92 74 91 / 40 40 20 30 Hobart OK 75 95 74 94 / 30 30 20 20 Wichita Falls TX 77 95 75 94 / 30 30 20 30 Gage OK 69 92 70 92 / 40 20 20 20 Ponca City OK 73 90 73 91 / 50 40 20 30 Durant OK 76 94 76 94 / 30 20 20 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 99/99
Hazardous weather outlook, Jul 25, 11:37 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1137 AM CDT MON JUL 25 2016 OKZ004>048-050>052-TXZ083>090-261645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1137 AM CDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS. LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH ARE THE MAIN CONCERNS WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME THUNDERSTORMS MAY AFFECT PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/MAD
In the hours before
Special weather statement, Jul 25, 3:15 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 315 PM CDT MON JUL 25 2016 OKZ035-038-252045- COMANCHE OK-KIOWA OK- 315 PM CDT MON JUL 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE AND SOUTH CENTRAL KIOWA COUNTIES UNTIL 345 PM CDT... AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF COOPERTON. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3483 9867 3465 9867 3464 9892 3485 9892 TIME...MOT...LOC 2012Z 92DEG 2KT 3475 9880 WR
Special weather statement, Jul 25, 3:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 353 PM CDT MON JUL 25 2016 OKZ047-051-252130- MARSHALL OK-JOHNSTON OK- 353 PM CDT MON JUL 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL AND SOUTHWESTERN JOHNSTON COUNTIES UNTIL 430 PM CDT... AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RAVIA...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3426 9686 3437 9669 3423 9657 3412 9678 TIME...MOT...LOC 2051Z 323DEG 7KT 3426 9673 WR
Special weather statement, Jul 25, 4:21 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT MON JUL 25 2016
OKZ048-052-252145-
ATOKA OK-BRYAN OK-
421 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND NORTH
CENTRAL BRYAN COUNTIES UNTIL 445 PM CDT...
AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANEY...MOVING
SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3399 9626 3417 9641 3422 9641 3433 9615
3418 9602
TIME...MOT...LOC 2119Z 54DEG 12KT 3421 9616
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:09 PM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| Jul 24, 7:42 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Jul 25, 6:27 AM CDT | Areal Flood Advisory | OUN | Kay | 2 hr |
| Jul 25, 3:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Jul 25, 3:53 PM CDT | Special Weather Statement | OUN | Johnston | 37 min |
| Jul 25, 4:21 PM CDT | Special Weather Statement | OUN | Bryan | 24 min |
| Jul 25, 4:32 PM CDT | Special Weather Statement | OUN | Jackson | 13 min |
| Jul 25, 4:34 PM CDT | Special Weather Statement | OUN | Oklahoma | 26 min |
| Jul 25, 4:50 PM CDT | Special Weather Statement | OUN | Marshall | 25 min |
| Jul 25, 4:54 PM CDT | Areal Flood Advisory | OUN | Logan | 66 min |
| Jul 25, 5:11 PM CDT | Special Weather Statement | OUN | Jefferson | 34 min |
| Jul 25, 6:59 PM CDT | Special Weather Statement | OUN | Cleveland | 16 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.